Volume 6 Number 4 (Apr. 2011)
Home > Archive > 2011 > Volume 6 Number 4 (Apr. 2011) >
JSW 2011 Vol.6(4): 670-677 ISSN: 1796-217X
doi: 10.4304/jsw.6.4.670-677

A New Model for the Structure of Leaves

Yasser M. Abd El-Latif

Mathematics Department (Computer Science) Faculty of Science, Ain Shams University Abbassia 11566, Cairo, Egypt

Abstract—This paper proposes a new model for the shapes and details of simple and compound leaves in plants. The layout of leaf is modeled via branching structure generated using B-Splines. The proposed model controls the relationships that govern the shape through the marginal and venation of the considered simple leaf or leaflet. The developed algorithm starts by taking four points that represent the out boundary of a simple leaf or a leaflet of compound one. Then, the algorithm optimizes the value of these parameters in order to get the best representation of the considered leaf/leaflet. The proposed model is tested with acceptable results for various shapes of leaf and compound leaves.

Index Terms—shape modeling, leaves structure, and BSpline.


Cite: Yasser M. Abd El-Latif, "A New Model for the Structure of Leaves," Journal of Software vol. 6, no. 4, pp. 670-677, 2011.

General Information

ISSN: 1796-217X (Online)
Frequency:  Quarterly
Editor-in-Chief: Prof. Antanas Verikas
Executive Editor: Ms. Yoyo Y. Zhou
Abstracting/ Indexing: DBLP, EBSCO, CNKIGoogle Scholar, ProQuest, INSPEC(IET), ULRICH's Periodicals Directory, WorldCat, etc
E-mail: jsweditorialoffice@gmail.com
  • Mar 01, 2024 News!

    Vol 19, No 1 has been published with online version    [Click]

  • Apr 26, 2021 News!

    Vol 14, No 4- Vol 14, No 12 has been indexed by IET-(Inspec)     [Click]

  • Nov 18, 2021 News!

    Papers published in JSW Vol 16, No 1- Vol 16, No 6 have been indexed by DBLP   [Click]

  • Jan 04, 2024 News!

    JSW will adopt Article-by-Article Work Flow

  • Nov 02, 2023 News!

    Vol 18, No 4 has been published with online version   [Click]